Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 9, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 22, 2011, 7:33 PM CDT for 4 counties in South Dakota. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 7:33 PM CDT (00:33 UTC)
- Expired
- Apr 23, 2011, 12:51 AM CDT
- In force
- 5 hr
- Issued by
- NWS Aberdeen, SD
Counties Hughes County, SD, Jones County, SD, Lyman County, SD, Stanley County, SD
The radar
The Rapid City radar (KUDX), 201 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
118 WWUS73 KABR 230033 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 733 PM CDT FRI APR 22 2011 ...STRONG WINDS EXPECTED THROUGH THE EVENING... .AN AREA OF LOW PRESSURE IS MOVING ACROSS CENTRAL SOUTH DAKOTA THIS EVENING. WEST WINDS WRAPPING AROUND THE LOW ARE EXPECTED TO GUST TO 50 MPH WITH LOCALLY HIGHER SPEEDS THROUGH THE EVENING AND THEN DIMINISH AFTER MIDNIGHT. SDZ033-035-045-048-230600- /O.NEW.KABR.WI.Y.0009.110423T0033Z-110423T0600Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 733 PM CDT FRI APR 22 2011 /633 PM MDT FRI APR 22 2011/ ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ SATURDAY. * GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
612 WWUS73 KABR 230551 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1251 AM CDT SAT APR 23 2011 SDZ033-035-045-048-230700- /O.CAN.KABR.WI.Y.0009.000000T0000Z-110423T0600Z/ STANLEY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...MURDO...PRESHO 1251 AM CDT SAT APR 23 2011 /1151 PM MDT FRI APR 22 2011/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS WILL PERSIST THROUGH EARLY MORNING BUT ARE NOT EXPECTED TO REACH ADVISORY CRITERIA. $$ SD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:47 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 22, 3:47 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 347 PM CDT FRI APR 22 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT TROWAL-PRECIP AND POTENTIAL FOR RAIN TO MIX WITH OR SWITCH TO SNOW LATE TONIGHT/EARLY SATURDAY MORNING...THESE ARE THE FORECAST CHALLENGES IN THE SHORT RANGE. CURRENTLY...A LOW PRESSURE SYSTEM IS SLOWLY CHURNING ACROSS SOUTH DAKOTA. THE SYSTEM HAS BEEN GENERATING LIGHT RAIN OVER SOME PORTION OF THE CWA SINCE EARLY THIS MORNING...BUT LATELY MOST OF THE WAA-ZONE LIGHT RAINFALL IS WORKING NORTH AND EAST OUT OF THE CWA INTO NORTH DAKOTA AND MINNESOTA. THERE IS TROWAL PRECIP ON THE NORTH AND WEST SIDE OF THIS LOW PRESSURE SYSTEM...AND THAT AREA OF PRECIP WILL SWEEP BACK DOWN THROUGH THIS CWA OVERNIGHT TONIGHT. WHERE BOUNDARY LAYER TEMPS ARE WARM...THE TROWAL PRECIP IS RAIN...BUT WHERE BOUNDARY LAYER TEMPS ARE COLD...PRECIP IS SNOW. AND SO...IN THE WEATHER GRIDS...P-TYPE STARTS OUT AS ALL RAIN MENTION AND THEN SNOW/RAIN MIXED GRADUALLY ENTERS THE SCENE ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA LATE TONIGHT WHEN TEMPERATURES ARE FORECAST TO DROP DOWN TO 35 DEGREES OR COOLER. ALSO...THERE IS CURRENTLY SOME STRONG WEST WINDS BLOWING THROUGH CENTRAL SOUTH DAKOTA BEHIND A COLD FRONT THAT IS HELPING TO GENERATE SOME WEAK CONVECTION /RAIN SHOWERS AND ISOLATED THUNDERSTORMS/ ACROSS A PORTION OF CENTRAL SOUTH DAKOTA. BUT...THE CONVECTION IS EXPECTED TO WEAKEN WITH LOSS OF DAYTIME HEATING. MODELS CONTINUE TO SUGGEST THAT PRECIPITATION IS WANING FAST SATURDAY MORNING. LEFT A SLT CHANCE POP IN OVER MAINLY THE JAMES RIVER VALLEY EASTWARD EARLY SATURDAY MORNING...BEFORE DRYING THINGS OUT. A DRY FORECAST THEN PERSISTS SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. TEMPERATURES ALSO WARM UP GENERALLY INTO THE 50S ON SATURDAY AS CLOUDY CONDITIONS BECOME SUNNY CONDITIONS. TEMPS INTO THE UPPER 50S TO LOWER 60S CAN ALSO BE EXPECTED ON SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY THE 12Z MODELS CONTINUE TO INDICATE A RATHER ACTIVE PATTERN FOR THE CENTRAL CONUS THROUGH MOST OF NEXT WEEK. ENERGY COMING ASHORE THE WESTERN CONUS IS EXPECTED TO BE SOMEWHAT PROGRESSIVE AS IT HEADS ACROSS THE ROCKIES AND INTO THE PLAINS. BUT ONCE THAT ENERGY GETS TO THE PLAINS...SOME BUCKLING IN THE FLOW STARTS TO SHOW UP. THAT IS WHERE THE MODELS START TO DEVELOP SOME DIFFERENCES...ESPECIALLY TOWARD LATE NEXT WEEK. FOR NOW DUE TO SOME UNCERTAINTY IN THE DEPTH/MAGNITUDE OF ANY BUCKLING OF THE FLOW...I HAVE DECIDED TO FOLLOW A GENERAL NCEP FORECAST EVOLUTION WITH POPS/WX...WHICH IS TO SAY THAT THERE ARE BROAD BRUSH POPS IN JUST ABOUT EVERY PERIOD OF THE FORECAST. TEMPS WERE A MIX OF CONSALL AND NCEP. && .AVIATION... TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS A MIX OF MVFR/IFR CIGS IS EXPECTED THROUGH MUCH OF THE NIGHT...WITH PCPN GRADUALLY ENDING BY LATE TNT. VSBYS WILL FAVOR VFR/MVFR THROUGH MUCH OF THE NIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...TDK AVIATION...TDK WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 22, 4:16 AM CDT, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 416 AM CDT FRI APR 22 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230930- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 416 AM CDT FRI APR 22 2011 /316 AM MDT FRI APR 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SD
Nearby
Wind Advisories in South Dakota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.